Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 211, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2007, 6:52 AM CDT for Phelps County, Pulaski County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2007, 6:52 AM CDT (11:52 UTC)
- Expired
- Sep 7, 2007, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:03 AM CDT | FLASH FLOOD | Dixon, MO | CREEKS AND STREAMS ARE BEGINNING TO FLOOD NEAR THE DIXON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 071153
FFWSGF
MOC161-169-071700-
/X.NEW.KSGF.FF.W.0211.070907T1152Z-070907T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 AM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAS ALREADY
OCCURRED ACROSS NORTHERN PULASKI AND PHELPS COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ROLLA...CROCKER...DIXON...DOOLITTLE...NEWBURG AND ST. JAMES.
MINOR STREET FLOODING WAS OBSERVED IN THE TOWN OF DIXON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3816 9153 3788 9153 3783 9189 3783 9240
3802 9240 3802 9218 3802 9195 3805 9189
3805 9164 3816 9163
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:15 AM CDT, 37 minutes earlier.
Area forecast discussion, Sep 7, 6:15 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 AM CDT FRI SEP 7 2007 .DISCUSSION... HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IN SOUTHWEST AND CENTRAL MISSOURI AND SOUTHEAST KANSAS CONTINUES TO BE A CONCERN FOR TODAY AND THROUGH THE WEEKEND. WITH SEVERAL OPPORTUNITIES FOR HEAVY RAINFALL DURING THIS PERIOD...THE FLASH FLOOD WATCH WILL BE EXTENDED TO COVER THE ENTIRE COUNTY WARNING AREA AND WILL BE IN EFFECT UNTIL NOON ON SUNDAY. THE NEXT OPPORTUNITY OF HEAVY RAINFALL ARRIVES TODAY WITH THE APPROACH OF A COLD FRONT. CURRENTLY THIS FRONT EXTENDS FROM NEAR KANSAS CITY SOUTHEASTWARD NEAR WICHITA. OVERNIGHT SHOWERS AND THUNDERSTORMS HAVE BECOME MORE WIDESPREAD ALONG THE FRONT WITH AN IMPRESSIVE AREA OF RAIN NOW MOVING THROUGH NORTHEAST KANSAS AND NORTHWEST MISSOURI. DURING THE DAY...THIS FRONT WILL BE MOVING SOUTHEASTWARD INTO OUR FORECAST AREA WHERE PRECIPITABLE WATER VALUES REMAIN HIGH. WITH PLENTY OF MOISTURE FOR THIS FRONT TO WORK WITH... THE LIKELIHOOD OF ANOTHER ROUND OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING IS HIGH TODAY. MODELS ARE IN AGREEMENT OF STALLING THIS FRONT NEAR THE MISSOURI/ARKANSAS STATE LINE OVER THE WEEKEND. WITH THE ORIENTATION OF THIS FRONT RESIDING PERPENDICULAR TO THE LOW LEVEL FLOW AND UPPER LEVEL DISTURBANCES MOVING OVER THE AREA...THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL CONTINUE. ANOTHER FACTOR IN THE WEEKEND FORECAST IS THE REMNANTS OF HURRICANE HENRIETTE. THIS MOISTURE IS CURRENTLY IN THE PANHANDLE OF TEXAS AND WESTERN OKLAHOMA AND MOVING NORTHEASTWARD. IF THIS MOISTURE CAN REACH SOUTHEAST KANSAS AND SOUTHERN MISSOURI...RAINFALL AMOUNTS WILL BE HIGHER. DEPENDING UPON EXACTLY WHERE THIS FRONT STALLS AND WHERE THE REMNANTS OF HURRICANE HENRIETTE ENDS UP...SOME COUNTIES IN CENTRAL KANSAS COULD BE SHAVED FROM THE FLASH FLOOD WATCH OVER THE WEEKEND WITH THE HIGH PROBABILITY OF HEAVY RAIN OCCURRING CLOSER TO THE STALLED FRONT. THE LAST CHALLENGE TO THE FORECAST IS ANOTHER COLD FRONT THAT WILL MOVE THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT WILL LIKELY BRING ADDITIONAL HEAVY RAINFALL UPON SATURATED SOILS...THUS THE POTENTIAL FOR ADDITIONAL FLOODING. AFTER THE PASSAGE OF THIS FRONT...DRY AND COOLER AIR MOVES INTO THE AREA DURING THE MIDDLE OF NEXT WEEK. THIS DRIER AND COOLER AIR WILL PUT AN END TO THE THREAT OF HEAVY RAIN. ANGLE && .AVIATION... FOR THE 1200 UTC KSGF/KJLN TAFS...STRONG LOW LEVEL JET OVERHEAD THIS MORNING FROM THE SOUTHWEST AT 45-50KTS WILL CAUSE LOW LEVEL WIND SHEAR AT BOTH AIRFIELDS THIS MORNING. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY WITH HEAVIEST RAINFALL OCCURRING AFTER 18Z. SHOULD SEE PREDOMINANT MVFR CONDITIONS AS THE MORNING PROGRESSES WITH IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR ADDITIONAL CHANCES OF RAIN TONIGHT THROUGH SATURDAY WITH A FRONT BECOMING STALLED OVER SOUTHERN MO/AR BORDER AREA. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH SOUTHWEST AND CENTRAL MISSOURI FROM 7 AM FRIDAY UNTIL NOON SUNDAY. KS...FLASH FLOOD WATCH SOUTHEAST KANSAS FROM 7 AM FRIDAY UNTIL NOON SUNDAY. &&
Hazardous weather outlook, Sep 7, 4:46 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 446 AM CDT FRI SEP 7 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 446 AM CDT FRI SEP 7 2007 ...HEAVY RAIN WITH POTENTIAL FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT MOVING THROUGH MISSOURI AND EASTERN KANSAS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING. HOWEVER...WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS WITH A SLIGHT RISK FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THIS COLD FRONT WILL STALL NEAR THE MISSOURI AND ARKANSAS BORDER OVER THE WEEKEND. THIS WILL PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS PRODUCING HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Special weather statement, Sep 7, 3:47 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 AM CDT FRI SEP 7 2007 MOZ056-070915- MORGAN MO- 347 AM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 415 AM CDT... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERSAILLES...MOVING EAST AT 20 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MORGAN COUNTY...INCLUDING THE TOWNS OF VERSAILLES AND BARNETT. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Tornado Warning | SGF | Shannon | 62 min |
| Sep 6, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
| Sep 7, 4:17 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Sep 7, 5:16 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Sep 7, 8:43 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Sep 7, 3:35 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 7, 5:04 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 5 hr |
| Sep 7, 5:15 PM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.